Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Euler characteristics, Akashi series and compact $ p$-adic Lie groups

Author: Simon Wadsley
Journal: Proc. Amer. Math. Soc. 138 (2010), 3455-3465
MSC (2010): Primary 11R23, 16U20
Published electronically: May 5, 2010
MathSciNet review: 2661546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss Euler characteristics for finitely generated modules over Iwasawa algebras. We show that the Euler characteristic of a module is well-defined whenever the 0th homology group is finite if and only if the relevant compact $ p$-adic Lie group is finite-by-nilpotent and that in this case all pseudo-null modules have trivial Euler characteristic. We also prove some other results relating to the triviality of Euler characteristics for pseudo-null modules as well as some analogous results for the Akashi series of Coates et al.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11R23, 16U20

Retrieve articles in all journals with MSC (2010): 11R23, 16U20

Additional Information

Simon Wadsley
Affiliation: Homerton College, University of Cambridge, Cambridge, CB2 8PQ, United Kingdom

Keywords: Iwasawa algebra, Euler characteristic, Akashi series
Received by editor(s): December 3, 2009
Received by editor(s) in revised form: January 5, 2010
Published electronically: May 5, 2010
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society